Go to Top

I Had A Little Fever And My Blood Sugar Is Hovering Around 200-300 After Taking My Medication Why?

I had a little fever and my blood sugar is hovering around 200-300 mg/dL (11-17 mmol/L) after taking my medication. Why?

Fever is a sign that your body fighting illness or infection. Some of the hormones involved in mounting a defense to illness or infection also raise blood sugar, even if you take your diabetes medication as prescribed. Indeed, you may require more medication during illness, despite eating less than usual due to reduced appetite. Make sure to drink plenty of water and other carb-free beverages in order to prevent dehydration, which can further increase blood sugar. If your blood sugar continues to rise, call your doctor to discuss whether you need to adjust your medication or be seen at the emergency room. This is especially important for people with type 1 diabetes, who are at risk for the dangerous condition diabetic ketoacidosis (DKA) when they get sick with the flu or other illness.

Leave a Reply

Your email address will not be published. Required fields are marked *

Show Buttons
Hide Buttons